Feedback requested regarding Buspirone (Buspar)

Posted by hrod @hrod, Dec 3, 2022

I started taking 5 mg buspirone twice daily for significant anxiety due to chronic pain but the side effects are overwhelming with nausea, drowsiness, leg weakness, etc. Anyone have experience with this medication and whether the side effects go away? Has it been effective for you? Doctors seem to think this is a safe medication and good for older people, but they don't tell you to expect these side effects. Your input and experience with this drug is greatly appreciated! Thanks

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

I am an older person too. I have no pain. I am thinking of switching from Ativan(Lorazipam)
to Buspirone because I have been living with the same side effects for at least 8 months.
The drowsiness and leg weakness I have all the time. The nausea kicks in bigtime when I wake
in the morning.
There has not been a medication I have tried ( about a dozen) that have not had the same side effects. Some better, others worse but down the line they all same to make you feel like s…….t.
I guess I'll forget about Buspirone. The only good thing, I could be wrong, It's not habit forming.
I wish you all the best in finding something that works for you.

REPLY

Hi, I am 51 and have been taking buspirone for a several years and I only take it as needed. Although, the doctor recommended 3 times a day, I don't use it all the time. The side effects buspirone gives become minimal after a while. Maybe, you can talk to your doctor about the side effects and the need to be on it 2 times a day or as needed when an onset occurs. I hope you find your happy medium.

REPLY

I take 15 mg twice a day, and I haven’t had any long term side effects. My anxiety is much better on it, especially twice a day.

REPLY
@peeteer22

I am an older person too. I have no pain. I am thinking of switching from Ativan(Lorazipam)
to Buspirone because I have been living with the same side effects for at least 8 months.
The drowsiness and leg weakness I have all the time. The nausea kicks in bigtime when I wake
in the morning.
There has not been a medication I have tried ( about a dozen) that have not had the same side effects. Some better, others worse but down the line they all same to make you feel like s…….t.
I guess I'll forget about Buspirone. The only good thing, I could be wrong, It's not habit forming.
I wish you all the best in finding something that works for you.

Jump to this post

Thank you for your comment. I also tried Ativan and it is the most sedating of all the benzos. I found buspirone to be almost the same. It has the wierdest side effects and would recommend you read about the side effects to know what you are taking before trying it. I thought buspirone would be easy to tolerate but it was not so for me. I read reviews online and it has one of the lowest approval ratings for anxiety. Good luck to you.

REPLY
@jayandminnie

Hi, I am 51 and have been taking buspirone for a several years and I only take it as needed. Although, the doctor recommended 3 times a day, I don't use it all the time. The side effects buspirone gives become minimal after a while. Maybe, you can talk to your doctor about the side effects and the need to be on it 2 times a day or as needed when an onset occurs. I hope you find your happy medium.

Jump to this post

Thank you. How do you take the buspirone as needed? Do you take 1-3 doses one day and then not take it until you feel you need it again? I was advised by my doctor that it would not be effective when not taken consistently. Does it work for you as needed?

REPLY
@hrod

Thank you. How do you take the buspirone as needed? Do you take 1-3 doses one day and then not take it until you feel you need it again? I was advised by my doctor that it would not be effective when not taken consistently. Does it work for you as needed?

Jump to this post

Hello, I take one tablet at a time. I usually just take it and if I feel that I still need it 8 hours later I will take another one. You are right about having a consistent dose in your body for it to work. But, I have found that taking it my way helps me. You will have to see what works for you. But, please talk with a doctor prior to making changes to any of your medications. I hope this helps you.

REPLY

Does anyone drink wine while on Buspar? I take it twice a day for anxiety, but nothing relaxes me like a glass of Cabernet.

REPLY
Please sign in or register to post a reply.